Gamot sa Trangkaso – The Most Common OTC Medicines
As mentioned, the most common OTC medicines for flu are geared towards improving its symptoms.
Some people do not take medications unless they truly feel uncomfortable due to symptoms like clogged nose, headaches, body aches, and fever.
To address the different trangkaso symptoms, these medicines might help:
Antipyretic and Analgesics
If you have the flu, and the accompanying fever or body aches are bothering you, you might want to learn more about antipyretic (anti-fever) and analgesic (pain-reliever) medicines.
In most cases, you don’t need to take separate medicines to reduce your pain and combat high fever. Many brands contain both properties.
The most common examples are:
- Paracetamol (Acetaminophen)
- Ibuprofen – Don’t take ibuprofen if you’re pregnant and don’t give it to children under 6 months old.
A note on paracetamol:
Many drugs that treat other symptoms (such as cold medicines) also contain paracetamol. Please do not take more than one drug that has paracetamol in them. This is because when taken in high doses, acetaminophen can damage the liver.
The maximum dose for paracetamol is 4 grams a day, that’s why if you’re taking it round-the-clock, you need to wait 4 hours before your next dose.
Now, if you have a liver problem, the maximum daily dose should not exceed 2 grams.
What about aspirin?
Aspirin can also help improve fever and pains.
However, doctors often caution patients on using it because of the risk of Reye’s syndrome – a condition that harms all organs, particularly the brain and liver.
Reye’s syndrome is rare, but it can affect people of all ages. Usually, it happens to children and teenagers who suffered from a viral infection, such as chickenpox or flu.